MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS 4000 C311 STAND ALONE SYSTEM; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS 4000 C311 STAND ALONE SYSTEM; CLINICAL CHEMISTRY ANALYZER
Catalog Number 04826876001
Medical Device Problem Codes Incorrect Measurement (1383); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reagent lot number was 83940601 with an expiration date of 31-jul-2026.Calibration and qc data around the time of the event have been reviewed and are inconspicuous and within acceptable ranges, respectively.Therefore, a general reagent/instrument issue can be excluded.The field service engineer (fse) found that an expired reagent (a1cd2) was used, and the operator maintenance was not performed.The fse changed the reagent, performed preventative maintenance activities, decontaminated the sample probe, replaced the reaction cells and halogen lamp, and cleaned the water path.The fse then performed a new calibration, qc run, and hardware check with acceptable results.The module was confirmed to be running back in specification.The investigation determined that the service actions resolved the issue.
 
Event or Problem Description
There was an allegation of questionable tina-quant hemoglobin a1c gen.3 - hemolysate and whole blood application result for a patient sample tested on a cobas 4000 c311 stand alone system.The initial result was 10.07%.The repeat result was 5% on another platform (tosoh g8).(b)(6) 2025: a new sample was obtained and repeated on the c311 and the result was 10.08%.It was indicated that the repeat result of 5% was more compatible with the patient's history.
 
Additional Manufacturer Narrative
The investigation determined the issue was likely related to the operator.The reagent and system were not processed correctly.Maintenance actions were not performed properly by the operator.Additionally, a sample mismatch was suspected as the operator does not have a barcode system and manually identified the sample, which likely led to human error.

Brand Name
COBAS 4000 C311 STAND ALONE SYSTEM
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23780457
Report Number1823260-2025-05062
Device Sequence Number10105607
Product Code JJE
UDI-Device Identifier04015630925551
UDI-Public04015630925551
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04826876001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/16/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown